# SDR 98ZZZX1916

- Difficulty date: April 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N247RJ
- Make and model: Amtr SONERAI2
- Aircraft serial: 999
- Engine: Amtrvw VW2200VOLKS
- System (JASC): 7414 · Magneto/Distributor
- Part: Drive Coupler
- Condition: Failed
- Location: Magneto
- Part time: 180 hours
- Stage of operation: NR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ALUMINUM MAGNETO DRIVE COUPLER FRACTURED CAUSING ENGINE STOPPAGE IN-FLIGHT.  PART USED IN EXPERIMENTAL AIRCRAFT FOUND TO HAVE AN APPROX 200 HOUR USE.  RECOMMEND REMOVING ALL IN SERVICE AND REPLACE WITH THOSE MADE FROM PHENOLIC OR MICARTA (NOT SURE WHICH MATERIAL NOW BEING USED BY GREAT PLAINS AIRCRAFT, NEBRASKA).  DID FIND OUT THE PART MUST NOT BE MADE FROM ROUND STOCK (DUE TO GRAIN), BUT CUT AND SHAPED FROM FLAT STOCK.
